MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 404594
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Ulcer (2274); Tissue Breakdown (2681); Skin Infection (4544); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is considered misuse for clinical misindication.The end user had a developed sensitivity to wafer.Based on clinical review of photos, this is not an acute skin issue as it has occurred over 4 months.Information of end-user (name and address) patient name ¿ (b)(6).Patient street address - (b)(6).Patient city ¿ (b)(6).Patient state ¿ (b)(6).Patient postal code - (b)(6).Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
This emdr is being submitted for an unknown number of wafers from three market units of ten wafers.The products were previously ordered from medical equipment company.The consumer's son reported that end user was in the emergency room per pcp (primary care physician) advisement.He reported parastomal skin infection on the affected area below the stoma.This event was started a couple of months ago and was following up with pcp.The issue started when retailer changed the end user¿s product.Customer's son suspected that consumer developed sensitivity to wafer.The product had not been adhering well due to the irritation.She was using topical medications mupirocin, an antibiotic ointment, on parastomal skin ordered by doctor of medicine(md) but stated that it also kept the appliance from adhering.He was not sure of the frequency of application of the mupirocin.He reported some bleeding, but it was unable to quantify the blood.Emergency room doctor would admit consumer to hospital for forty-eight hours for infection for intravenous (iv) antibiotics.General surgeon said ct (computed tomography scan) confirmed parastomal intraabdominal infection.He was ordering alternate products (unknown) online now.Call was also arranged with medical equipment company with customer¿s son on the line, but they were closed.On (b)(6) 2022, an outbound call was made to consumer¿s son, and he additionally reported that end user was admitted to hospital and remained there on iv antibiotics.The photographs were received of multiple open sores to peristomal skin.Son confirmed order from medical equipment company for known reference, but no batch number was available as consumer had used all the products.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15344541
Report Number9618003-2022-04853
Device Sequence Number20064067
Product Code EXE
UDI-Device Identifier00768455126682
UDI-Public00768455126682
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number404594
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Initial Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale